Citation: Anonymous. "Burning Up: An Experience with DXM & Citalopram (Celexa) (exp69151)". Erowid.org. Jun 24, 2008. erowid.org/exp/69151
This is a brief report on the combination of DXM and a SSRI(selective seretonin reuptake inhibitor) antidepressant. My first 2 experiences with 'robo' involved this drug interaction. The first time I robo-triped I had previously been taking an antidepressant, namely 'Celexa'(a SSRI antidepressant) for several weeks. Before I took DXM recreationally I had researched the combination a bit, and from what I had read there seemed to be an only 'mild-moderate' risk of a drug interaction. So I continued on and dosed up.
What happened during the trip was a horrible reaction that caused me to get really hot. My whole body was real hot especially my head. My cheeks actually got so hot that they were 'black' red. I couldn't cool down and thought I was going to die. I didn't and later found out what I went through may have been something called 'seretonin syndrome' -- A potentially life threatening condition characterized with fluctuations in body temperature other vital signs drasticly changing too. All I know is that I was 'burning up'. My head was so hot and my face sooo red.
OK, now here's the next story regarding this same combo. I still enjoyed the DXM on my first trip regardless 'almost dying' so I tried it again two weeks later. I thought that the Celexa was out of my system. WRONG!, it happened again. When I started to trip I got hot as hell. I mean it was 40 degrees F outside and I was in just my underware alone and felt like I was burning up.
OK now for the third time robo-tripping. I waited a few months to make sure ALL of the Celexa was out of my system and had no reactions to the DXM. I have since tripped robo many many times. I have enjoyed DXM and credit its use and experiences with very beneficial and life changing thoughts and ideas. Though lately I will say that I haven't robo'ed in many months. I am currently researching other possible long term effects of DXM abuse and its health risks.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.